| Catalog Number |
23615030S |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Bone Fracture(s) (1870)
| Date of Event |
10/10/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported: "bone fracture occurred along the advanced locking screw insertion position.Screw insertion was performed after 4.2mm drill followed counterbore drilling.".
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.H3 other text : device disposition unknown.
Additional Manufacturer Narrative
Please note the correction to h6 method codes.The reported event could be confirmed from the available radiograph.With the available radiograph, a formal medical opinion was sought: "with the provided limited information complete assessment cannot be provided.With available patient details age and weight, it can be considered that the patient is frail.With age, there is very likely presence of severe osteoporosis.The nail seems to be relatively big and short.Reaming might have made the cortex so thin that either the reaming itself, the nail insertion, or the drilling of the screws caused the frail bone to fracture further.With the patient's conditions, it is a challenge to treat their fractures.".A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the available information a definite root cause cannot be provided but most probably the root cause can be a combination of patient and user-related factors.If the device is returned or if any additional information is provided, the investigation will be reassessed.
Event or Problem Description